Jump to content
CrazyBoards.org

Crazy visuals and vertigo


Recommended Posts

The other day I was at the playground with my kid and the strangest thing happenned. I was walking after swinging her on a tire swing when I got hit by this dizziness and every thing just shook and looked like it was falling apart kinda like in the movie "The Butterfly Effect". The same thing happened a few days ago after a bout of coughing. Any idea what this could be?

I do take a lot of meds. I am also in really shitty shape physically. I just added Lamictal and I'm on 25 mg. Any thoughts?

Link to comment
Share on other sites

Sounds like a visual hallucination.

a.m.

Given your complexity, I think this fall purely into the realm of pdoc expertise and discretion. No easy answers. I imagine your pdoc will evaluate for any other psychotic symptoms, and how you are doing overall, then consider whether increasing your AP's is in order. But I'm talking out of the side of my mouth with no training.

Link to comment
Share on other sites

Thanks, AM. I'll call my pdoc on Monday. So can Hallucenations be accompanied by vertigo? That would be new for me. I see things, but never had vertigo.

My money was on heat exhaustion. None the less my pdoc needs to know. I just hate calling him though.

Link to comment
Share on other sites

Your additional comment about possible heat exhaustion certainly changes the list of suspects, though the episode after coughing is odd.

I'm afraid that we also may have the difficulty of being unsure about precise meanings of words. Vertigo deals with being unable to maintain balance, not normally a symptom of heat exhaustion or stroke. Those have the symptom of lightheadedness (faintness).

I have no idea about your reference to a movie (again, the problem of precision). I find one mention of dehydration possibly causing hallucinations, but without any amplifying information. I would tend to put this in the extreme, like survivors in a raft at sea for days without water, shortly before expiring. Something I don't think would apply to you. (Check around you for paddles, signal flares or bailing cups). ;)

So, I think you really need to talk to a doctor about this. The heat and coughing make me think of physical causes, but since I'm not clear what your visual disturbance truly was, I am unsure.

a.m.

Link to comment
Share on other sites

For what it's worth, I had a nasty virus that caused severe symptoms like you describe for minutes at a time, for a few weeks. It was on and off and I felt like I was losing my mind. My GP said it was something "going around." (and around, and around haha.) You may want to check with your regular doc too.

Link to comment
Share on other sites

You might also want to discuss the "vasovagal response" with a physician (perhaps a neurologist as well as your pdoc!). Wikipedia has an article about a slightly more severe condition (vasovagal syncope, or fainting) here: http://en.wikipedia.org/wiki/Vasovagal_syncope

Basically it's when certain triggers (these vary by person) cause your parasympathetic nervous system to go amok, suddenly lowering your heart rate and/or blood pressure. The more common triggers include heavy coughing, defecation (!), exertion, and intense fear/phobia confrontation.

I get this response from:

1) Yawning heavily (I have to sit down or hold on to something for dear life, or else my legs will collapse underneath me)

2) Heavy sweating (which I used to have for other reasons, I bet the loss of blood volume didn't help, either)

3) Getting up too quickly off of a bike after an intense ride (sort of like orthostatic hypotension, just only after exertion)

4) Turning my head too far to the left

5) Regardless of sweating, being out in intense heat

As for you, I wouldn't be surprised if heavy coughing, heat, and/or Lamictal caused it. You really need to speak with a neurologist and/or your pdoc, as no matter what the problem is, it could be a serious situation.

Link to comment
Share on other sites

Thanks all. I've made some notes and will talk to my pdoc ASAP. I just hope I don't have to stop the Lamictal. Since starting it, my appetite has been lower and thats a good thing for me. My heaviness causes a laundry list of problems.

Link to comment
Share on other sites

  • 4 weeks later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...